Alert archive / Colorado / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Pueblo, CO

May 22, 2009El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at May 22, 2009, 2:34 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2009, 2:34 PM MDT (20:34 UTC)
Expired
May 22, 2009, 5:30 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:00 PM MDTFLASH FLOOD4 Sw Colorado Springs, COMUD SLIDES DUE TO HEAVY RAIN AT SEVEN FALLS.
May 22, 3:45 PM MDTFLASH FLOOD3 Sw Colorado Springs, CO2.5 FEET OF WATER ON MESA ROAD. WATER FLOWING ALONG MESA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 222034
FFWPUB
COC041-222330-
/O.NEW.KPUB.FF.W.0003.090522T2034Z-090522T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT FRI MAY 22 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES SOUTHWESTERN COLORADO SPRINGS...

* UNTIL 530 PM MDT

* AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL DRIFT SLOWLY NORTH OVER 
  WESTERN COLORADO SPRINGS.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF AROUND 2 INCHES HAS 
OCCURRED OVER NORTH AND SOUTH CHEYENNE CANYON AND ADDITIONAL 
RAINFALL OF AROUND AN INCH MAY OCCUR IN THAT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492

$$
5 follow-up statements
000 
WGUS75 KPUB 222110
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT FRI MAY 22 2009

COC041-222330-
/O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
310 PM MDT FRI MAY 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST
CENTRAL EL PASO COUNTY...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM...WHICH HAS DIMINISHED IN INTENSITY BUT WAS 
STILL BRINGING SOME MODERATE RAINFALL OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN 
COLORADO SPRINGS...INCLUDING THE BROADMOOR AREA.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF OVER TWO INCHES HAS 
OCCURRED OVER NORTH AND SOUTH CHEYENNE CREEKS AND ADDITIONAL 
RAINFALL OF AROUND 1/2 INCH IS EXPECTED IN THAT AREA.

A TRAINED SPOTTER REPORTED CHEYENNE CREEK WAS FLOWING FAST AND HIGH 
AT CRESTA ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492

$$
000 
WGUS75 KPUB 222129
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT FRI MAY 22 2009

COC041-222330-
/O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
329 PM MDT FRI MAY 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST
CENTRAL EL PASO COUNTY...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN 
COLORADO SPRINGS...INCLUDING THE BROADMOOR AREA AND CHEYENNE CREEK.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF TWO TO THREE INCHES HAS 
OCCURRED IN THE SOUTH AND NORTH CHEYENNE CREEK DRAINAGE BASINS... 
AND ADDITIONAL RAINFALL OF 1/2 INCH IS EXPECTED IN THAT AREA.

AN AMATEUR RADIO SPOTTER REPORTED THAT WATER WAS CLOSE TO THE 
BOTTOM OF THE BRIDGES AT THE CONFLUENCE OF SOUTH AND NORTH CHEYENNE 
CREEKS...AND SOME ROCK AND MUDSLIDES HAVE OCCURRED IN THE VICINITY 
OF SEVEN FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492

$$
000 
WGUS75 KPUB 222159
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT FRI MAY 22 2009

COC041-222330-
/O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
359 PM MDT FRI MAY 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST
CENTRAL EL PASO COUNTY...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORM PRODUCING FLASH FLOODING NEAR AND OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN 
COLORADO SPRINGS...THE BROADMOOR AREA AND CHEYENNE CREEKS.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF TWO INCHES TO OVER THREE 
INCHES HAS OCCURRED OVER SOUTH AND NORTH CHEYENNE CREEKS AND 
ADDITIONAL RAINFALL OF AROUND AN INCH IS POSSIBLE IN THAT AREA.

AN AMATEUR RADIO SPOTTERS REPORTED 2 1/2 FEET OF WATER OVER MESA 
ROAD NEAR THE ENTRANCE OF SEVEN FALLS.  CHEYENNE CREEK WAS STILL IN 
ITS BANKS.  A HOUSE SEWER PIPE WEST OF CRESTA ROAD WAS WASHED 
AWAY...WHICH WAS OVER CHEYENNE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492

$$
000 
WGUS75 KPUB 222248
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT FRI MAY 22 2009

COC041-222330-
/O.CON.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
448 PM MDT FRI MAY 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR WEST
CENTRAL EL PASO COUNTY...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN 
COLORADO SPRINGS...THE BROADMOOR AREA AND CHEYENNE CREEKS.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF AROUND THREE INCHES HAVE 
OCCURRED OVER SOUTH AND NORTH CHEYENNE CREEKS AND ADDITIONAL 
RAINFALL OF UP TO A HALF INCH IS POSSIBLE IN THE AREA DURING THE 
NEXT 45 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO
WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN
FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN.

&&

LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492

$$
000 
WGUS75 KPUB 222328
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT FRI MAY 22 2009

COC041-222337-
/O.EXP.KPUB.FF.W.0003.000000T0000Z-090522T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
528 PM MDT FRI MAY 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM MDT FOR WEST CENTRAL
EL PASO COUNTY...

HEAVY RAIN HAS MOVED NORTH OF THE AREA...WITH ONLY SOME LIGHT RAIN 
SHOWERS EXPECTED FOR THE REMAINDER OF THE EVENING. RECENT REPORTS 
FROM SOUTHWEST COLORADO SPRINGS INDICATE WATER IS SLOWLY RECEDING ON 
AREA CREEKS...WITH THE THREAT OF FLASH FLOODING ENDING. 

LAT...LON 3881 10493 3883 10480 3873 10479 3873 10492

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at May 22, 5:59 AM MDT, 8 hours 35 minutes earlier.

Area forecast discussion, May 22, 5:59 AM MDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
559 AM MDT FRI MAY 22 2009

.SHORT TERM...
(TODAY AND TONIGHT)

...ANOTHER ROUND OF STORMS TODAY WITH LESS COVERAGE THAN YESTERDAY
BUT POSSIBLY MORE INTENSITY...

MODELS INDICATE LESS ACTIVITY TODAY THAN YESTERDAY...ESPECIALLY
ACROSS THE PLAINS.  HOWEVER...WITH A SLIGHTLY WARMER AND DRIER
AIRMASS IN PLACE...WE MAY ACTUALLY GET A LITTLE MORE INTENSITY
OUT OF THE STORMS TODAY.  MODELS INDICATE SOME CAPE POCKETS OF
400-600 J/KG...BUT WITH SURFACE DEWS IN THE 40S TO LOWER 50S AND A
LITTLE MORE SUN...COULD SEE UPWARDS OF 500-1000 J/KG WHICH COULD
SPELL A SEVERE STORM OR TWO.  DUE TO THE ABUNDANCE OF MOISTURE BUT
LACK OF SHEAR...THE PRIMARY THREATS WOULD LIKELY BE HEAVY
RAIN...HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS TO AROUND 50
MPH...AND LIGHTNING.  APPEARS THAT THE BEST COVERAGE OF STORMS TODAY
SHOULD BE FROM THE I-25 CORRIDOR WESTWARD...WITH LESS ACTIVITY OVER
THE FAR EASTERN PLAINS.  PRECIPITABLE WATER VALUES ARE STILL PROGGED
IN THE 150-200 PERCENT OF NORMAL RANGE FROM THE I-25 CORRIDOR
WESTWARD...SO COULD AGAIN SEE SOME DELUGES PRODUCING LOCALIZED
FLOODING LIKE YESTERDAY.  PRECIPITABLE WATER VALUES DROP TO THE
100-150 PERCENT OF NORMAL RANGE FARTHER EAST...SO NOT QUITE AS MUCH
MOISTURE TO WORK WITH THEIR.  HOWEVER...STILL ADEQUATE FOR SOME
LOCALLY HEAVY RAIN.

LOOKS LIKE THINGS WILL SUBSIDE QUICKER TONIGHT THAN THEY DID LAST
NIGHT.  MODELS PRETTY MUCH HAVE ALL PRECIPITATION ENDING BY
MIDNIGHT. SO...PROBABLY NOT AS MUCH ACTIVITY AS LAST EVENING AND
PROBABLY NOT AS MUCH FOG TO DEAL WITH.  REGARDLESS...WILL KEEP SOME
PATCHY FOG IN THE FORECAST OVERNIGHT DUE TO A COMBINATION RECENT
PRECIPITATION...SURFACE DEWPOINTS REMAINING IN THE 40S TO LOWER 50S
AND LIGHT WINDS. LW

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

RELATIVELY COOL AND MOIST METEOROLOGICAL PATTERN EXPECTED TO
PERSIST INTO NEXT WEEK. LATEST LONGER TERM COMPUTER MODELS
SUGGEST THAT CWFA WILL CONTINUE TO EXPERIENCE HIGH ATMOSPHERIC
MOISTURE VALUES FOR THE MAJORITY OF THE LONG TERM AS UPPER LOWS
CONTINUE TO HOVER TO THE WEST OF THE CWFA DURING THE PERIOD.

AS OF THIS WRITING...MORE SIGNIFICANT UPPER LIFT AS INDICATED BY
300-200 MB PVU CHARTS AS WELL AS AN INCREASING UNSTABLE
ENVIRONMENT(AS NOTED BY INCREASING CAPES/NEGATIVE LIS AND 0-6KM
BULK SHEARS) SHOULD BE NOTED FROM LATER SUNDAY INTO MID PORTIONS
OF NEXT WEEK...WHICH WILL INCREASE THE POTENTIAL OF THE CWFA
EXPERIENCING STRONG TO SEVERE STORM ACTIVITY(WFO PUEBLO WILL
CONTINUE TO MONITOR).

WILL CONTINUE TO PAINT GENERALLY ISOLATED TO SCATTERED POPS OVER
THE MAJORITY OF THE CWFA FROM SATURDAY INTO THE MIDDLE OF NEXT
WEEK WITH MINIMUM TEMPERATURES GENERALLY RUNNING SLIGHTLY ABOVE
LATE MAY CLIMATOLOGICAL AVERAGES...WHILE MAXIMUM TEMPERATURES
SHOULD RUN NEAR TO SLIGHTLY BELOW LATE MAY CLIMATOLOGICAL
AVERAGES.

&&

.AVIATION...

MVFR AND IFR CONDITIONS TO DEAL WITH THIS MORNING AT ALL THREE
TAF SITES DUE TO FOG AND LOW CLOUDS. CONDITIONS SHOULD IMPROVE TO
VFR ALL AREAS 15-18Z AS SOMEWHAT WARMER AND DRIER AIR MOVES IN.
HOWEVER...WILL STILL SEE LOCAL MVFR/IFR CONDITIONS DUE TO
SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND
EVENING HOURS. MUCH THE SAME SCENARIO IS EXPECTED ELSEWHERE ACROSS
SOUTHERN COLORADO. THE FEWEST WEATHER-RELATED IMPACTS ON FLYING
TODAY SHOULD BE NOTED OVER THE FAR EASTERN COLORADO PLAINS ALONG
THE KANSAS BORDER. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 22, 6:55 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 AM MDT FRI MAY 22 2009

COZ058>089-093>099-231300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 AM MDT FRI MAY 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...SCATTERED THUNDERSTORMS WILL BE FOUND FROM THE I-25
CORRIDOR WESTWARD DURING THE AFTERNOON...WITH GENERALLY LESS
ACTIVITY OUT EAST ACROSS THE PLAINS.  THE PRIMARY THREATS FROM
STORMS TODAY WILL BE HEAVY RAINFALL...WIND GUSTS TO AROUND 40
MPH...LOCAL PEA SIZE HAIL...AND LIGHTNING.  HOWEVER...ONE OR TWO
STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO 1 INCH IN
DIAMETER.

TONIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE
MOUNTAINS...HIGH VALLEYS...AND ADJACENT PLAINS DURING THE EARLY
EVENING HOURS...AND THEN DIE DOWN BY AROUND 9 PM.  THE PRIMARY
THREATS WILL BE THE SAME AS IN THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
DURING THE PERIOD. THE PRIMARY METEOROLOGICAL THREATS FROM THESE
STORMS WILL BE LIGHTNING...GUSTY WINDS...HEAVY RAIN AND POSSIBLY
SOME SMALL STREAM FLOODING. IN ADDITION...ONE OR TWO STORMS COULD
BE SEVERE ON ANY GIVEN DAY(ESPECIALLY FROM LATER SUNDAY INTO NEXT
THURSDAY)...WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND
60 MPH AND HAIL AROUND 1 INCH IN DIAMETER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER NOON TODAY...MAINLY FROM THE I-25 CORRIDOR
WESTWARD.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:10 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr

Nearby

Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.